Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 34, NWS Reno, NV

May 18, 20214 counties in California; 5 counties in Nevada

NWS Reno, NV issued this lake wind advisory at May 18, 2021, 2:54 PM PDT for 4 counties in California; 5 counties in Nevada. It took effect at May 19, 2021, 8:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 18, 2021, 2:54 PM PDT (21:54 UTC)
In effect from
May 19, 2021, 8:00 AM PDT
Expired
May 19, 2021, 9:00 PM PDT
In force
13 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS75 KREV 182154
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
254 PM PDT Tue May 18 2021

NVZ004-192200-
/O.NEW.KREV.LW.Y.0034.210519T2000Z-210520T0400Z/
/O.NEW.KREV.FZ.A.0001.210521T0600Z-210521T1800Z/
/O.CON.KREV.LW.Y.0033.210518T2200Z-210519T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
254 PM PDT Tue May 18 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...
...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY
FOR PYRAMID LAKE...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* CHANGES...New Freeze Watch and Lake Wind Advisory.

* WHAT...For the Lake Wind Advisory, west winds 20 to 25 mph 
  with gusts up to 45 mph expected. Waves 2 to 4 feet. For the 
  Lake Wind Advisory, west winds 15 to 20 mph with gusts up to 
  40 mph expected. Waves 1 to 3 feet. For the Freeze Watch, sub-
  freezing temperatures as low as 30 possible.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...For the first Lake Wind Advisory, from 1 PM to 9 PM PDT 
  Wednesday. For the second Lake Wind Advisory, until 8 PM PDT 
  this evening. For the Freeze Watch, from Thursday evening 
  through Friday morning.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve. Frost and freeze conditions could kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ072-NVZ002-192200-
/O.NEW.KREV.LW.Y.0034.210519T1500Z-210520T0400Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
254 PM PDT Tue May 18 2021

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT WEDNESDAY
FOR LAKE TAHOE...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Lake Tahoe.

* WHEN...From 8 AM to 9 PM PDT Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070-071-NVZ001-003-005-192200-
/O.NEW.KREV.FZ.A.0001.210521T0600Z-210521T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
254 PM PDT Tue May 18 2021

...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
3 follow-up statements
699 
WWUS75 KREV 190411
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
911 PM PDT Tue May 18 2021

NVZ004-192300-
/O.CON.KREV.LW.Y.0034.210519T2000Z-210520T0400Z/
/O.CON.KREV.FZ.A.0001.210521T0600Z-210521T1800Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
911 PM PDT Tue May 18 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
WEDNESDAY FOR PYRAMID LAKE...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* CHANGES...Lake Wind Advisory this evening has expired. Next Lake
  Wind Advisory remains in effect for Wednesday.

* WHAT...For the Lake Wind Advisory, west winds 15 to 20 mph with
  gusts up to 40 mph expected. Waves 1 to 3 feet. For the Freeze
  Watch, sub-freezing temperatures as low as 30 possible.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...1 PM to 9 PM PDT Wednesday. For the Freeze Watch, from 
  Thursday evening through Friday morning.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve. Frost and freeze conditions could kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ072-NVZ002-192300-
/O.CON.KREV.LW.Y.0034.210519T1500Z-210520T0400Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
911 PM PDT Tue May 18 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM PDT
WEDNESDAY FOR LAKE TAHOE...

* CHANGES...None.

* WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Lake Tahoe.

* WHEN...From 8 AM to 9 PM PDT Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070-071-NVZ001-003-005-192300-
/O.CON.KREV.FZ.A.0001.210521T0600Z-210521T1800Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
911 PM PDT Tue May 18 2021

...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* CHANGES...None.

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...From Thursday evening through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
595 
WWUS75 KREV 192219
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
319 PM PDT Wed May 19 2021

NVZ004-202230-
/O.EXT.KREV.FZ.A.0001.210521T0900Z-210521T1600Z/
/O.CON.KREV.LW.Y.0034.000000T0000Z-210520T0400Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
319 PM PDT Wed May 19 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR PYRAMID LAKE...
...FREEZE WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

* CHANGES....added a temperature range for freeze watch.

* WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph with
  gusts up to 40 mph expected. Waves 1 to 3 feet. For the Freeze
  Watch, Friday morning temperatures between 28 and 36 possible.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...For the Lake Wind Advisory, until 9 PM PDT this 
  evening. For the Freeze Watch, from late Thursday night 
  through Friday morning.

* ADDITIONAL DETAILS...The temperature range for Friday morning is
  due to uncertainties with cloud cover and winds. More clearing
  and lighter winds would result in the lower end of the range.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve. Frost and light freeze conditions could kill sensitive
  vegetation and possibly damage exposed outdoor and above ground
  plumbing and irrigation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
sprinkler systems should cover above-ground pipes.

&&

$$

CAZ072-NVZ002-200400-
/O.CON.KREV.LW.Y.0034.000000T0000Z-210520T0400Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
319 PM PDT Wed May 19 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR LAKE TAHOE...

* CHANGES...None.

* WHAT...Southwest to west winds 15 to 25 mph with gusts up to 40
  mph expected. Waves 2 to 4 feet from mid-lake to eastern shores.

* WHERE...Lake Tahoe.

* WHEN...From 8 AM to 9 PM PDT Wednesday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ070-071-NVZ001-003-005-202230-
/O.EXT.KREV.FZ.A.0001.210521T0900Z-210521T1600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
319 PM PDT Wed May 19 2021

...FREEZE WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

* CHANGES...Add a temperature range due to cloud and wind
  uncertainties.

* WHAT...Possible sub-freezing temperatures. Temperatures ranging
  from 27 to 37 Friday morning.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...From late Thursday night through Friday morning.

* ADDITIONAL DETAILS...The temperature range for Friday morning is
  due to uncertainties with cloud cover and winds. More clearing
  and lighter winds would result in the lower end of the range.

* IMPACTS...Frost and freeze conditions could kill crops,
  sensitive vegetation, and possibly damage unprotected outdoor
  plumbing and above-ground irrigation system parts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
sprinkler systems should cover above-ground pipes and consider
turning the system off temporarily to avoid icing sidewalks.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
717 
WWUS75 KREV 200410
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
910 PM PDT Wed May 19 2021

NVZ004-202100-
/O.EXP.KREV.LW.Y.0034.000000T0000Z-210520T0400Z/
/O.CON.KREV.FZ.A.0001.210521T0900Z-210521T1600Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
910 PM PDT Wed May 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

...LAKE WIND ADVISORY HAS EXPIRED...

* CHANGES...Lake Wind Advisory has expired.

* WHAT...Friday morning temperatures between 28 and 36 possible.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...For the Freeze Watch, from late Thursday night through 
  Friday morning.

* ADDITIONAL DETAILS...The temperature range for Friday morning is
  due to uncertainties with cloud cover and winds. More clearing
  and lighter winds would result in the lower end of the range.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage exposed outdoor and
  above ground plumbing and irrigation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ072-NVZ002-200515-
/O.EXP.KREV.LW.Y.0034.000000T0000Z-210520T0400Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
910 PM PDT Wed May 19 2021

...LAKE WIND ADVISORY HAS EXPIRED...

Winds are beginning to decrease tonight, but lake waters will
remain choppy for the next few hours. 

$$

CAZ070-071-NVZ001-003-005-202100-
/O.CON.KREV.FZ.A.0001.210521T0900Z-210521T1600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
910 PM PDT Wed May 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* CHANGES...None.

* WHAT...Possible sub-freezing temperatures. Temperatures 
  ranging from 27 to 37 Friday morning.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...From late Thursday night through Friday morning.

* ADDITIONAL DETAILS...The temperature range for Friday morning 
  is due to uncertainties with cloud cover and winds. More 
  clearing and lighter winds would result in the lower end of 
  the range.

* IMPACTS...Frost and freeze conditions could kill crops, 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing and above-ground irrigation system parts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
sprinkler systems should cover above-ground pipes and consider
turning the system off temporarily to avoid icing sidewalks.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 18, 2:29 PM PDT, 25 minutes earlier.

Area forecast discussion, May 18, 2:29 PM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service Reno NV
229 PM PDT Tue May 18 2021

.SYNOPSIS...

Warm and dry conditions today will wane Wednesday evening into
Thursday as low pressure moves into the region. This system will
bring breezy to gusty winds, chances for snow and rain, and much
cooler temperatures from Wednesday night into the weekend.

&&

.DISCUSSION...

Quite a few upgrades to the forecast with the incoming late-late
season winter storm this week.

The short-term highlights...
* Windy and warm Wednesday. Not a great day for lake activities.
* Rain, Snow and Thunder possible Wednesday Night and Thursday,
  snow levels may drop as low as 4500 feet.
* Snow accumulations possible Thursday AM for Lassen, Plumas,
  northern Washoe, Tahoe. Some snow flakes in valley communities.

The Details...
Breezy winds the rest of today will increase for tomorrow and
pressure/thermal gradients tighten up with the incoming system.
Gusts should easily reach 30-40 mph tomorrow and may surface as
early as 6-10 AM Thursday. Expect a few wind prone locations to
jump up into the 40-50 mph range. Not a good day for boating,
kayaking.

A strong cold front with favorable jet dynamics and instability
will push into northern CA/northwest NV Wednesday night. A few
showers are possible well north of I-80 wednesday evening with the
best forcing and precipitation chances arriving after midnight
Wednesday, with the cold front reaching I-80 early Thursday
morning. With snow levels falling below 5000 feet this opens the
door for mid-May snow accumulations perhaps as low as 4500 feet
in Plumas, Lassen, northern Washoe, and far eastern Pershing
Counties.

Snow totals should stay below 2-3 inches, though the strong
forcing and instability with this system could allow for isolated
amounts near 6 inches by Thursday morning. Be prepared for some
slick roads and snow covered passes. Any snow that does stick to
paved surfaces should melt off by mid-late morning.

Some Uncertainties with the cold front...
Timing of the front could bring some snow into Reno-Tahoe-Quad
Counties area Thursday AM, but accumulations are more uncertain as
the cold air really doesn't arrive this far south until mid- day
Thursday. Rain, snow, and thunder will linger about the region
Thursday afternoon, so some accumulations in the higher elevations
of the Sierra are not out of the question. The mid-May sun angle
will prevent snow from sticking at elevations below 7000 feet
after 9 am.

Turning Cold and Freeze Potential Thursday Night-Saturday...
Once the low settles over the area Thursday night and Friday,
expect late winter/early spring like conditions with a decent
chance of freezing temperatures in the Sierra and many western
Nevada communities. Plants should be covered or brought indoors if
possible. Some impacts to irrigation systems are possible as
well, though cloud cover may limit the temperature drop into the
upper 20s for some locations. If skies clear early morning lows
Friday could dip down into the 20s, perhaps below 20 for some
Sierra valleys.

Showers and a few thunderstorms remain possible Friday-Saturday
as the low hangs around the region with additional snow
accumulations possible in the Sierra should heavier showers
develop.

Warm-up begins Sunday though it may be slow as some simulations
keep the low over northeast Nevada until Sunday evening. The
start of next week looks warm, but there are some hints at a weak
trough remaining along the west coast with minimal precipitation
potential. Brong

&&

.AVIATION...

Breezy winds to continue this afternoon and into the evening with
peak gusts of 25-30 kts for terminal sites in the region. Winds will
decrease tonight, but may not fully decouple for valley locations.
At FL100, however, winds will be increasing overnight and through
the day Wednesday to around 35-40 kts ahead of an approaching cold
front. This may lead to areas of wind shear overnight, especially
for KTVL and KTRK.

These winds will mix down the surface early in the day Wednesday
with gusty SW-W winds anticipated through the day. Terminals are
likely to see gusts 30-35 kts, with brief periods up to 40 kts
possible. Mountain wave turbulence and wind shear are expected
through the day. Winds will turn NW-N behind the cold front on
Thursday, remaining rather breezy for western and central Nevada.

The cold front will bring a burst of rain and snow showers Wednesday
night near the Oregon border, translating south through northern
Nevada during the day. Anticipate mountain obscuration along with
lowering ceilings and visibility with potential for periods of MVFR-
IFR conditions. Thunderstorms are certainly possible on Thursday as
well. Showers, including snow pellets possibly down to lower valley
floors, will continue on Friday and Saturday. There is a 25% chance
for light snow accumulation (<1/2") early Thursday and Friday
mornings at KTRK and KTVL, and Friday morning for KMMH. -Dawn

&&

.REV Watches/Warnings/Advisories...
NV...Freeze Watch from Thursday evening through Friday morning
     NVZ001-003>005.

     Lake Wind Advisory until 8 PM PDT this evening for Pyramid Lake
     in NVZ004.

     Lake Wind Advisory from 1 PM to 9 PM PDT Wednesday for Pyramid
     Lake in NVZ004.

     Winter Weather Advisory from 11 PM Wednesday to 11 AM PDT
     Thursday NVZ005.

     Lake Wind Advisory from 8 AM to 9 PM PDT Wednesday for Lake
     Tahoe in NVZ002.

CA...Freeze Watch from Thursday evening through Friday morning
     CAZ070-071.

     Winter Weather Advisory from 11 PM Wednesday to 11 AM PDT
     Thursday CAZ070-071.

     Lake Wind Advisory from 8 AM to 9 PM PDT Wednesday for Lake
     Tahoe in CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:04 PM PDTWinter Weather AdvisoryREVLassen, Modoc, Plumas, Sierra44 hr
May 18, 2:54 PM PDTFreeze WatchREVLassen, Modoc, Plumas, Sierra36 hr
May 18, 3:32 AM PDTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe16 hr

Nearby

Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in California, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.